MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMPONENT CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMPONENT CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5515-F-402
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 11/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Patient's right knee was revised due to periprosthetic fracture.A ps knee was converted to a triathlon hinge knee.No other information available due to hospital policy.Nov 26, 2024- as per medical review: on ap view one can see that there is a periprosthetic fracture just above the femoral prosthesis.It is displaced medially.
 
Additional Manufacturer Narrative
Reported event: an event regarding periprosthetic fracture involving a triathlon femoral component was reported.The event was confirmed via medical review.Method & results: product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device was not returned.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient underwent a right total knee arthroplasty with aps femoral component, cemented patella and cemented tibial baseplate with a stem extension and a ts polyethylene insert, since i was able to see an x-ray with the implant in place.I can also confirm the periprosthetic fracture all since i was able to see the fracture on that same x-ray.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of femoral periprosthetic fracture less than one month postoperative are multifactorial.Causes include trauma, but in this case, there was no history of trauma.Causes also include surgical technique in the way the implants are inserted and how the bone is prepared.Unrecognized fissures can lead to fracture.Bone quality also is a factor.This implant utilized a posteriorly stabilized femur without a stem and had a total stabilized tibial insert.That can lead to increased stress above the femoral component which could lead to fracture especially if the bone quality is poor.The patient's lifestyle, activity level and bmi can also contribute.I would not assign any causality to the implant itself." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there has been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to a femoral periprosthetic fracture.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient underwent a right total knee arthroplasty with aps femoral component, cemented patella and cemented tibial baseplate with a stem extension and a ts polyethylene insert, since i was able to see an x-ray with the implant in place.I can also confirm the periprosthetic fracture all since i was able to see the fracture on that same x-ray.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of femoral periprosthetic fracture less than one month postoperative are multifactorial.Causes include trauma, but in this case, there was no history of trauma.Causes also include surgical technique in the way the implants are inserted and how the bone is prepared.Unrecognized fissures can lead to fracture.Bone quality also is a factor.This implant utilized a posteriorly stabilized femur without a stem and had a total stabilized tibial insert.That can lead to increased stress above the femoral component which could lead to fracture especially if the bone quality is poor.The patient's lifestyle, activity level and bmi can also contribute.I would not assign any causality to the implant itself." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PS FEM COMPONENT CEMENTED
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
juana hiciano
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20830507
Report Number0002249697-2024-01663
Device Sequence Number3863169
Product Code MBH
UDI-Device Identifier07613327050370
UDI-Public07613327050370
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K042993
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5515-F-402
Device Lot NumberL4D4IL7L4T
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2024
Initial Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age87 YR
Patient SexFemale